Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Hardened vein after injecting Opana. What could cause this?

After a year or so of IV drug use with various medications, including dilaudid , oxycodone , oxymorphone , fentanyl , etc, my vein that I always use was fine, never had any problems with it. This past month I acquired 50 40mg opana [oxymorphone] and IV d several of them. After this, I noticed my vein had become hardened. It s not the usual scar tissue, the vein itself is hard and I can feel it, it s about an inch long following the vein through my arm. What could be the cause of this?
Asked On : Tue, 2 Oct 2012
Answers:  1 Views:  270
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Psychiatrist 's  Response
Hi and welcome to Healthcare Magic. Thanks for your question...

You may have developed a thrombo-phlebitis (i.e. an inflamation of the vein with blood clots) which is the reason for the hardened chord-like feel over the vein.

Please remember, that iv drug abuse can cause many harmful and dangerous consequences. Blood clots and infections can be transmitted through the blood stream to the heart and can cause life-threatening consequences also. If you are finding it difficult to give up drugs, please seek the help of a professional.

Wish you all the best.

- Dr. Jonas Sundarakumar
Consultant Psychiatrist
Answered: Sat, 13 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor